CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Isoflurane hepatotoxicity in a patient with a previous history of halothane-induced hepatitis.

Halogenated volatile anesthetics have been associated with liver injury. Most reported cases have been linked to halothane and enflurane. Cross-sensitization between the latter agents has also been documented. Isoflurane hepatitis is extremely rare, and only a few convincing cases have been published. Moreover, clinical cases of cross-sensitization of isoflurance with other haloalkanes have not been reported. We describe a case of hepatic dysfunction 2 weeks after isoflurance anesthesia in a 35-year-old obese woman with a previous history of halothane hepatitis. The diagnosis was made on the basis of exposure to isoflurance, the delay between the time of exposure and the onset of jaundice, and the exclusion of other causes of liver dysfunction. This case reiterates the recommendation that patients who sustain liver injury from one haloalkane should not be exposed to another.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app